Thunderstorm Wind, Clearfield
- When
- July 25, 1:20 AM EST
- Where
- Clearfield County, Du Bois
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.117, -78.767
Thunderstorm winds knocked down 2 to 3 trees near DuBois.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 24, 11:14 PM EST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1214 AM EDT MON JUL 25 2005 .SHORT TERM (REST OF TONIGHT)... ISSUED AN UPDATE TO ACCOUNT FOR THE MCS/WATCH AFFECTING NW PA. 35- 40 LLJ AND SFC DEWPOINTS NEAR 80 FEEDING INTO THE GENESIS REGION OF THE MCS OVER LAKE ERIE. THUNDERSTORMS ARE MOVING EAST INTO A VERY STABLE AIRMASS SO HOW MUCH OF A FUTURE THE STORMS HAVE REMAINS TO BE SEEN. BETS CHC OF DAMAGE WILL BE IN WARREN COUNTY. LA CORTE && .PREVIOUS DISCUSSION... (ISSUED 1018 PM EDT SUN JUL 24 2005) SHORT TERM (REST OF TONIGHT)... SCT AND WELL-ELEVATED (7-8KFT BASES) SHRAS AND TSRAS HAVE PASSED OVER THE WRN AND CENTRAL ZNS...AND INTO ERN ZNS NOW. SOME VERY IMPRESSIVE CONVECTION HAS FIRED UP (AS EXPECTED) ACROSS THE POND IN LOWER ONTARIO...AND IS HEADING INTO THE STATES. THESE CELLS ARE ALSO RATHER HIGH-BASED THINGS (4-5KFT)...BUT SO MUCH JUICE IS AVAILABLE THAT THE DTX 00Z SOUNDING WAS FANTASTIC...AND ALMOST UNBELIEVABLE - BUT IS CERTAINLY WAS A LOADED GUN. THE TRIGGER WAS PULLED BY SHORTWAVE DROPPING SEWRD ON UPPER FLOW. THOSE CELLS ARE MOVING TOWARD THE NWRN MTS. LATEST SPC GUIDANCE HAS PULLED BACK ON THE SLIGHT RISK SVR THAT WAS OUT FOR WRN PA EARLIER TODAY...CITING POINTS ABOUT THE LACK OF STEEP LAPSE RATES LOCALLY (KBUF AND KPIT SOUNDINGS). WE MAY SEE A SVR EVENT OR TWO TONIGHT...BUT IT DOES NOT LOOK LIKE WE WILL BE CLOSE ENOUGH TO THE SFC WARM FRONT TO WARRANT WIDESPREAD SVR. WILL JUST HAVE TO KEEP AN EYE OUT. AS THAT STUFF DIVES DOWN...WE MAY SEE ADDITIONAL DEVELOPMENT IN LEE OF LK ERIE...AND THAT STUFF MAY GO INTO THE LAURELS LATER TONIGHT. NO NEED FOR UPDATE TO THE GRIDS OR ZFP. ALL IS WELL. DANGELO PREVIOUS DISCUSSION... (ISSUED 330 PM EDT SUN JUL 24 2005) SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... IR IMAGERY AND RADAR SHOWING DYING MCS TRACKING S OVR WESTERN PA. HOWEVER...CONVECTION ALREADY BEGINNING TO RE-FIRE OVER LK HURON/SOUTHWEST ONTARIO...AT NOSE OF LL JET. THIS AREA OF TSTMS IS EXPECTED TO BLOSSOM INTO NEXT MCS...WHICH SHOULD DIVE SE ALONG EDGE OF UPPER RIDGE TONIGHT. EXPECT BULK OF SHWRS/TSTMS...AND BEST CHC OF ISOLD SVR WX...TO TRACK OVR WESTERN HALF OF PA...CLOSER TO SFC WARM FRONT. HOWEVER...ELEVATED INSTABILITY ASSOCIATED WITH LL JET COULD RESULT IN SOME THUNDER WITH THE SHWRS EAST OF MTNS. AN EARLY SHWR/STORM POSS EARLY IN THE SOUTH FROM DEPARTING MCS. HOWEVER...DRIER AIR WILL FILTER SOUTHWARD IN WAKE OF OCCLUDED FRONT...RESULTING IN MSUNNY SKIES BY AFTN. 850 TEMPS ARND 21C SUGGEST HIGHS RISING TO BTWN 90-95F MOST SPOTS. TUESDAY WILL LIKELY FEATURE THE HOTTEST WX SO FAR THIS YEAR...AS UPPER RIDGE MOVES EAST FROM THE MIDWEST. SREF 500H, 850T AND 700T ALL SHOWING POS ANOMALIES ON THE ORDER OF 1-2 STD OVR SOUTHERN HALF OF STATE...INDICATING POSS RECORD TEMPS. 850 TEMPS ARND 23C SUGGEST HIGHS FROM L90S MTNS...TO NR 100F IN THE SUSQ VALLEY. COLD FRONT PRESSING S FROM NY STATE WILL BRING SHWRS/TSTMS TO NORTHERN PA BY LATE IN THE DAY. KF LONG TERM (WEDNESDAY THROUGH SUNDAY)... MREF DATA SHOWING COLD FRONT STALLING IN VICINITY OF MASON DIXON LINE WED AND THURS. THEREFORE...EXPECT MUCH COOLER CONDITIONS AND STILL A CHC OF SHWR/TSTMS. SFC HIGH WILL LIKELY BUILD OVR THE REGION FRI-SUN....BRINGING DRY AND COOL CONDITIONS. MREF DATA SHOWING NEG PWAT ANOMALIES...WHICH COMBINED WITH HIGH PRES...SHOULD TRANSLATE TO SOME COOL MORNINGS. KF AVIATION... DYING MCS WILL BRING A BAND OF SHOWERS INTO WESTERN SECTIONS OF CWA THIS AFTERNOON...WITH TEMPO MVFR CIGS POSSIBLE IN HEAVIER SHOWERS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE MID EVENING HOURS WITH LIGHT SOUTHERLY WINDS. ANOTHER MCS EXPECTED TO DEVELOP LATER TONIGHT /AFT 06Z/ WILL BRING CIGS DOWN TO 4-5KFT AND WILL BRING SCATTERED MVFR CIGS/VSBY IN TSTORMS MAINLY TO THE WESTERN AND CENTRAL TAFS. AS THIS BOUNDARY WASHES OUT MON DURING THE DAY...VFR CONDITIONS WILL AGAIN RETURN FOR THE LATE MORNING AND AFTERNOON HOURS. RXR && .CTP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR PAZ004 UNTIL 5 AM MONDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 506 AM EDT SUN JUL 24 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-250905- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 506 AM EDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT APPROACHING THE AREA TUESDAY AND WEDNESDAY WILL TRIGGER SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS MAY BECOME LOCALLY SEVERE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1230 AM EDT MON JUL 25 2005 PAZ004-250515- WARREN- 1230 AM EDT MON JUL 25 2005 ...STRONG THUNDERSTORMS MOVING INTO WARREN COUNTY... AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVERSPREADING WARREN COUNTY. THE STRONGEST STORM WAS LOCATED 10 MILES SOUTHEAST OF CORRY...MOVING SOUTHEAST AT 40 MPH. THIS STORM WILL BE NEAR TIDIOUTE AROUND 1240 AM...CHAPMAN STATE PARK AROUND 1250 AM AND SHEFFIELD AROUND 100 AM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 130 AM EDT MON JUL 25 2005 PAZ010-017-250630- CLEARFIELD-ELK- 135 AM EDT MON JUL 25 2005 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD AND ELK COUNTIES... AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 20 MILES NORTH OF BROOKVILLE...MOVING SOUTHEAST AT 35 MPH. THE STORMS WILL BE NEAR PORTLAND MILLS AROUND 150 AM...BROCKPORT AROUND 205 AM...TREASURE LAKE...DUBOIS AROUND 215 AM...PENFIELD AROUND 220 AM...ROCKTON AROUND 225 AM...S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK AROUND 230 AM. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. IN ADDITION...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: MARTIN
The State College radar (KCCX), 68 km away, was scanning. The volume nearest the first event began at 06:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down 2 to 3 trees near DuBois.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464680.